Self-adjoint boundary-value problems on time-scales

Fordyce A. Davidson, Bryan P. Rynne

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)


In this paper we consider a second order, Sturm-Liouville-type boundary-value operator of the form Lu := ?[pu?]? + qu, on an arbitrary, bounded time-scale double-struck T, for suitable functions p, q, together with suitable boundary conditions. We show that, with a suitable choice of domain, this operator can be formulated in the Hilbert space L 2(double-struck T?), in such a way that the resulting operator is self-adjoint, with compact resolvent (here, 'self-adjoint' means in the standard functional analytic meaning of this term). Previous discussions of operators of this, and similar, form have described them as 'self-adjoint', but have not demonstrated self-adjointness in the standard functional analytic sense. ©2007 Texas State University.

Original languageEnglish
Pages (from-to)1-10
Number of pages10
JournalElectronic Journal of Differential Equations
Publication statusPublished - 12 Dec 2007


  • Boundary-value problem
  • Self-adjoint linear operators
  • Sobolev spaces
  • Time-scales


Dive into the research topics of 'Self-adjoint boundary-value problems on time-scales'. Together they form a unique fingerprint.

Cite this